Neurontin

My doctor just upped me from 900mg once a day to 900mg twice a day due to this severe attack I am in. Can I take a dose now 1:30pm and then my next dose at 11pm? Or does it need to be spaced out further?

Also, she wants me to do a course of Methylprednisolone because she says that may be the quickest way to stop the severity of this current attack. Anyone ever heard of this approach?

You should check with your doctor, but I used to take 600mg of neurontin every 4 to 5 hours. I was told the effects of the medicine would only last about 5 hours, and I could definitely tall when it was wearing off.

Unless your dr. puts you on time released Gralise. Gabapentin (sub for Neurontin) is supposed to be taken at regular intervals throughout the day and, ideally, over 4 doses during the day. I also notice it wearing off after 6 hours or so. You can always speak to your pharmacist about it.

I agree with Shadow2 about it wearing off in about 6 hours. You should probably call the doc or pharmacist, or try it as prescribed and see what happens. You shouldn’t have a problem taking it as you planned. Just not so sure it will control the pain if taken only twice a day. I have never heard of Methyl… Good luck!

I am not a doctor but it seems to me as a patient that to double gabapentin in one day is a big jump. I also agree with comments that it needs to be spaced out through the day to be effective. Also don’t know what the other med is but your doctor is right about getting a bad attack under control as soon as possible. Pain begets pain.



So sorry you are in such a bad way. Hold on to the thought that the meds will kick in. Call your doctor and ask for something like Tramadol to get you through the days until you can get enough gabapentin into your system.



Always remember that though you have this terrible pain, you are not your pain. Let it move through you. Keep breathing.



Bellalarke

I initially took mine 3 times a day with little effect. Had trouble sleeping so doctor told me to take it 4 times a day and it really started to help.

it doesn’t provide instant relief so hopefully your doctor gets a program that works for you sorted. My doctor said different people have different levels of tolerance. So don’t be disheartened by this feeling out and testing period, that’s fairly normal.

I trust pharmacists more than doctors with specifics